Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Have rash in abdominal area. Feel sore hip and fatigue. Applying hydrocortizone. Cure?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
I have a rash on my abdominal area - left side extending from center to hip area, hip is sore, having some fatigue. Have been applying hydrocortizone (sp.?)creme which gives some relief but it is not going away. It's been 4-5 days with no relief. very irritating. Live on working farm - 78 years old - in good health.
Posted Mon, 29 Jul 2013 in Skin Hair and Nails
Answered by Dr. Michelle Gibson James 40 minutes later
Hi, thanks for using healthcare magic

The rash may be a contact dermatitis which is basically the skin reacting to contact with a specific allergen. This would be anything that could have come into contact with this part of your skin such as any chemical agents (soaps, creams,lotions, detergents) or other agents such as plants.
In this case it would be itching and red but not painful. A steroid cream may be helpful but hydrocortisone is a very weak steroid, it is normally reserved for small children and sensitive areas such as the face.

If it is dermatitis you would need a stronger steroid cream such a cutivate, desOwen, elocon,, lidex E cream. You may need a prescription for these but you can contact your local pharmacy first if it fits the description of contact dermatitis.

It is also possible that it can be shingles. This would cause a red area with papules (small red bumps) or vesicles (small water filled bumps), it would be painful or uncomfortable.

In this case you would need an antiviral cream such as zovirax or oral antiviral such as acyclovir or valcyclovir.
Pain relief medication would also be described.

You may want to consider visiting your doctor for an assessment to determine which rash is more likely and to receive treatment.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor